Alert archive / Wisconsin / Freeze Warnings in 2015
Freeze Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 17, 2015, 3:11 PM CDT for Door County, Wisconsin. It took effect at Oct 18, 2015, 1:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:11 PM CDT (20:11 UTC)
- In effect from
- Oct 18, 2015, 1:00 AM CDT
- Expired
- Oct 18, 2015, 3:29 AM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS73 KGRB 172011 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CDT SAT OCT 17 2015 ...FREEZING TEMPERATURES EXPECTED IN DOOR COUNTY TONIGHT... .SKIES ACROSS DOOR COUNTY ARE EXPECTED TO BE MOSTLY CLEAR AND WINDS SHOULD DIMINISH OVERNIGHT. THIS WILL ALLOW TEMPERATURES AT MOST LOCATIONS TO FALL BELOW FREEZING. WIZ022-180415- /O.NEW.KGRB.FZ.W.0009.151018T0600Z-151018T1300Z/ DOOR- INCLUDING THE CITY OF...WHITEFISH BAY 311 PM CDT SAT OCT 17 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * LOW TEMPERATURES OF 29 TO 32 ARE EXPECTED ACROSS MOST OF DOOR COUNTY TONIGHT * LOCATIONS NORTHEAST OF EPHRAIM MAY REMAIN ABOVE FREEZING. * THE SUB-FREEZING TEMPERATURES WILL LIKELY KILL UNPROTECTED COLD-SENSITIVE VEGETATION...ENDING THE NATURAL GROWING SEASON. * THE NATURAL GROWING SEASON HAS ENDED ACROSS THE REST OF EAST CENTRAL WISCONSIN. AS A RESULT...FROST/FREEZE HEADLINES WILL NO LONGER BE ISSUED FOR ANY OTHER PARTS OF EAST CENTRAL WISCONSIN UNTIL SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MG
2 follow-up statements
161 WWUS73 KGRB 180356 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1056 PM CDT SAT OCT 17 2015 ...FREEZING TEMPERATURES EXPECTED IN DOOR COUNTY TONIGHT... .SKIES SHOULD CLEAR LATER TONIGHT ACROSS DOOR COUNTY AND WINDS SHOULD DIMINISH. THIS WILL ALLOW TEMPERATURES AT MOST LOCATIONS TO FALL BELOW FREEZING. WIZ022-181200- /O.CON.KGRB.FZ.W.0009.151018T0600Z-151018T1300Z/ DOOR- INCLUDING THE CITY OF...WHITEFISH BAY 1056 PM CDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * LOW TEMPERATURES OF 29 TO 32 ARE EXPECTED ACROSS MOST OF DOOR COUNTY TONIGHT * LOCATIONS NORTHEAST OF EPHRAIM MAY REMAIN ABOVE FREEZING. * THE SUB-FREEZING TEMPERATURES WILL LIKELY KILL UNPROTECTED COLD-SENSITIVE VEGETATION...ENDING THE NATURAL GROWING SEASON. * THE NATURAL GROWING SEASON HAS ENDED ACROSS THE REST OF EAST CENTRAL WISCONSIN. AS A RESULT...FROST/FREEZE HEADLINES WILL NO LONGER BE ISSUED FOR ANY OTHER PARTS OF EAST CENTRAL WISCONSIN UNTIL SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
201 WWUS73 KGRB 180829 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 AM CDT SUN OCT 18 2015 WIZ022-180930- /O.CAN.KGRB.FZ.W.0009.000000T0000Z-151018T1300Z/ DOOR- INCLUDING THE CITY OF...WHITEFISH BAY 329 AM CDT SUN OCT 18 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZE WARNING. ALTHOUGH A FEW LOCATIONS IN THE INTERIOR PORTION OF DOOR COUNTY COULD STILL SEE TEMPERATURES BRIEFLY DROP TO NEAR FREEZING AROUND SUNRISE...LINGERING CLOUDS AND WINDS WILL PREVENT A WIDESPREAD FREEZE FROM OCCURRING. $$ JS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 17, 12:43 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 17, 12:43 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1243 PM CDT SAT OCT 17 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 301 AM CDT SAT OCT 17 2015 STILL CHILLY TODAY...WARMER SUNDAY...THEN TEMPERATURES RETURNING TO ABOVE NORMAL FOR EARLY NEXT WEEK. LARGE SCALE FLOW ACRS NOAM IS CURRENTLY CONSOLIDATED INTO A SINGLE FAIRLY HIGH AMPLITUDE BAND OF WESTERLIES...WITH A TROF IN THE EAST AND A RIDGE IN THE WEST. THE TREND DURING THE NEXT SEVERAL DAYS WILL BE FOR THE WESTERLIES TO EVOLVE TOWARD A MORE SPLIT FLOW REGIME...WITH A PROGRESSIVE LOWER AMPLITUDE NORTHERN STREAM AND A MORE AMPLIFIED AND MUCH SLOWER MOVING SOUTHERN STREAM. NOT SURPRISINGLY...THE MODELS ARE STRUGGLING WITH THE DETAILS OF THE EVOLUTION OF THE PATTERN. TEMPERATURES WILL START OUT FAIRLY CHILLY...BUT SHOULD WARM BACK TO ABOVE NORMAL FOR THE START OF THE WORK WEEK. AFTER THAT POINT TEMPERATURES WILL DEPEND HEAVILY ON THE EXACT POSITION OF A FRONTAL BOUNDARY NR THE REGION...BUT ARE LIKELY TO BE AOA NORMAL. NO SIGNIFICANT PRECIPITATION IS EXPECTED THE NEXT FEW DAYS...THEN PRECIPITATION CHANCES WILL INCREASE. AS WITH TEMPS...WHEN... WHERE...AND HOW MUCH PCPN FALLS WL DEPEND ON THE POSITION OF THE FRONT. && .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 301 AM CDT SAT OCT 17 2015 A FAIRLY QUIET PERIOD OF WEATHER. WK SHRTWV IN LFQ OF STRENGTHENING UPR SPEED MAX DIGGING INTO ERN NOAM LNGWV TROF WL CROSS THE AREA THIS MORNING. THAT COULD LEAD TO SOME FLURRIES EARLY TDA. LAKE-EFFECT OFF WRN LAKE SUPERIOR HAS BEEN MINIMAL THUS FAR...BUT COULD STILL SEE SOME DEVELOP AND PUSH INTO VILAS COUNTY. OTHERWISE...WILL PROBABLY GET SOME DIURNAL SC AGAIN TDA. HIGH TEMPS FM PREV FCST LOOKED GOOD SO CHGS WERE MINIMAL. ALTHOUGH THE COLDEST AIR WL BE SHIFTG E OF THE AREA TNGT...THE SET-UP FOR RADIATIONAL COOLING LOOKS BETTER THAN THE PREV NGT. WINDS WL BE LIGHTER AS HIGH PRESSURE WL BE CLOSER TO THE AREA. THERE SHOULD BE FEWER CLDS...THOUGH MIDDLE AND UPPER LEVEL RH IS PROGGED TO BE HIGH ENOUGH THAT THERE COULD BE SOME PASSING CLOUDS. LOWERED MIN TEMPS...ESPECIALLY IN THE TYPICAL COLD SPOTS. A DECISION ON WHETHER OR NOT TO CONTINUE FROST/FREEZE HEADLINES FOR E-C WI WL BE MADE LATER TODAY AFTER COORDINATING WITH SURROUNDING OFFICES. THE HIGH WL SHIFT OFF THE SE SUNDAY. WINDS WL SWING ARND TO THE SW AND START TO INCREASE DURING THE AFTN. TEMPS WL BE WARMER THAN TDA...BUT AFTER THE COLD START THEY WON/T BE ABLE TO MAKE IT BACK TO NORMAL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 301 AM CDT SAT OCT 17 2015 FOR MOST OF THIS WEEK...MODELS HAVE INDICATED A LONGWAVE TROF WOULD WORK EAST ACROSS THE CONUS AND EVENTUALLY IMPACT NE WI TOWARD THE MIDDLE OF NEXT WEEK. LATEST TRENDS NOW SHOW SOME OF THIS ENERGY SETTLING OVER THE SW CONUS AND CLOSING OFF INTO AN UPR LOW. THIS LEAVES A MODEST SHORTWAVE TROF TO CONT MOVING ALONG THE NRN TIER OF STATES AND AN ASSOCIATED CDFNT TO GENERATE PCPN OVER THE GREAT LAKES DURING THE TUE/WED TIME FRAME. IT IS THIS PART OF THE FCST THAT WL BE FOCUSED UPON DUE TO THE UNCERTAINTY INVOLVED. TEMPS SHOULD AVERAGE ABOVE NORMAL NEXT WEEK WITH MON LOOKING LIKE THE WARMEST DAY. AS THE SFC HI SLIDES TOWARD THE ERN CONUS SUNDAY NGT...THE PRESSURE GRADIENT WL QUICKLY TIGHTEN BETWEEN THE SFC HI TO THE EAST AND AN APPROACHING CDFNT ACROSS THE NRN PLAINS. STRONG WAA WL DEVELOP WITH 8H TEMPS SHOOTING UP TO AROUND +12C BY 12Z MON. AS A RESULT...MIN TEMPS WL BE MUCH MORE MILD THAN PREVIOUS NGTS. LOOK FOR READINGS TO ONLY FALL INTO THE LWR TO MID 30S NORTH...MID TO UPR 30S SOUTH AND NEAR 40 DEGS CLOSE TO LAKE MI. THE CDFNT IS FST TO SLIDE INTO THE WRN GREAT LAKES REGION BY MON AFTERNOON...BUT REMAIN NW OF THE FCST AREA. DESPITE THE CONTINUATION OF STRONG WAA AND AN INCREASE IN MOISTURE TRANSPORT INTO WI...FCST SOUNDINGS INDICATE THE ATMOSPHERIC COLUMN DOES NOT COMPLETELY SATURATE. SOME MODELS KEEP NE WI DRY ON MON WHILE OTHERS STILL ATTEMPT TO SQUEEZE OUR A FEW SHWRS. LATEST THINKING IS TO MAINTAIN A SMALL POP FOR NRN WI CLOSER TO THE FNT WHERE SATURATION MAY BE ACHIEVED. PREFER TO DROP THE POPS FOR CNTRL/ E-CNTRL WI AND JUST BRING AN INCREASE IN CLOUDS. ANOTHER FEATURE TO WATCH ON MON WL BE THE GUSTY S-SW WINDS WHICH COULD GUST GREATER THAN 30 MPH (CLOSER TO 35 MPH NEAR LAKE MI). MON SHOULD ALSO BE THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAX TEMPS IN THE LWR TO MID 60S NORTH/LAKESHORE...65-70 DEG RANGE SOUTH. THE CDFNT SLOWLY MOVES SE THRU MOST OF THE FCST AREA MON NGT (EXCEPT E-CNTRL WI)...BUT ANY LIFT OR FORCING APPEARS TO BE WEAK AND THERE IS NOW A QUESTION AS TO WHETHER THIS FROPA MAY GO THRU DRY ALTOGETHER. MAY KEEP A SLGT CHC POP IN THE FCST...BUT ANY PCPN WOULD BE VERY LIGHT. A MILD NGT ON TAP WITH MIN TEMPS IN THE LWR TO MID 40S NORTH...UPR 40S TO LWR 50S SOUTH. THE LOCATION OF THIS CDFNT WL BE KEY TO TUE'S FCST AS THE MODELS DIFFER ON HOW FAR SOUTH THIS BOUNDARY CAN SAG BEFORE PULLING UP STATIONARY AS IT BECOMES PARALLEL TO THE MEAN FLOW. THE GFS IS MOST AGGRESSIVE BY TAKING THE FNT INTO EXTREME NRN IL...WHILE THE GEM AND ECMWF ONLY GET THE FNT INTO SRN WI. FAVOR THE LATTER SOLUTION HERE DUE TO THE STRENGTH OF THE SE CONUS UPR RDG WHICH WOULD PREVENT THE BOUNDARY FROM MOVING TOO FAR SOUTH. HOWEVER... DUE TO A LACK OF MID OR UPR LEVEL SUPPORT...HAVE DECIDED TO YANK THE POPS FROM THE FCST FOR TUE AS BETTER CONVERGENCE ALONG THE FRONT WL BE TO OUR SOUTH. MAX TEMPS WL COOL A BIT BEHIND THE FNT WITH EAST WINDS IN PLAY. LOOK FOR READINGS IN THE UPR 50S TO AROUND 60 DEGS NORTH...LWR TO MID 60S SOUTH. THE PROSPECTS FOR PCPN DO APPEAR BETTER TUE NGT INTO WED AS A SURFACE WAVE RIDES E-NE ALONG THE NEARLY STALLED BOUNDARY AND THE AFOREMENTIONED SHORTWAVE TROF PUSHES INTO THE GREAT LAKES. TEMPS DURING THIS PERIOD WL REMAIN SLIGHTLY ABOVE NORMAL WITH MAXES ON WED IN THE LWR TO MID 50S NORTH...UPR 50S TO LWR 60S SOUTH. PCPN CHCS BEGIN TO DIMINISH WED NGT AS THE SHORTWAVE TROF PUSHES EAST AND HELPS TO SHOVE THE FRONTAL BOUNDARY TOWARD THE OHIO RIVER VALLEY. THU LOOKS TO BE A DRY DAY WITH HI PRES EXTENDING FROM WRN ONTARIO SWD INTO THE GREAT LAKES. TEMPS WL CONT TO BE A FEW DEGS ABOVE NORMAL. A DIGGING UPR TROF OVER THE WRN CONUS WL RESULT IN RISING UPR HEIGHTS OVER E-CNTRL NOAM (INCLUDING WI)...WHILE THE SFC HI TO RESIDE FROM ERN ONTARIO SOUTH TO THE ERN GREAT LAKES. WINDS WL VEER TO THE SOUTH AND THIS SHOULD PROVIDE A BOOST TO TEMPS. LOOK FOR READINGS ON FRI TO TOP OUT IN THE MID TO UPR 50S NORTH AND LAKESIDE...UPR 50S TO LWR 60S SOUTH. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1242 PM CDT SAT OCT 17 2015 VFR CONDITIONS PREVAILED ACROSS THE AREA AT MIDDAY...WITH CIGS MAINLY IN THE 3500-4500FT AGL RANGE NORTH OF HIGHWAY 29. MOSTLY SCT-BKN CLOUDS AT 4000-5000FT AGL FOR THE REST OF THE AREA. MUCH OF THE CLOUD COVER SHOULD DISSIPATE AROUND SUNSET AND WINDS WILL WEAKEN AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION. EXPECT LIGHT AND VARIABLE OR CALM WINDS TONIGHT WITH SOME HIGH CLOUDS. WINDS SHOULD REMAIN LIGHT DURING THE MORNING AND GRADUALLY SHIFT SOUTH BY THE END OF THE DAY ON SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......KALLAS AVIATION.......MG
Hazardous weather outlook, Oct 17, 3:10 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 310 AM CDT SAT OCT 17 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 310 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE FORECAST ON MONDAY. SOUTH WINDS COULD GUST INTO THE 30 TO 40 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS IN THE VICINITY OF THE NORTHERN DOOR PENINSULA WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH MID-MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING SOUTH TO SOUTHWEST WINDS WILL LIKELY BRING THE NEED FOR A SMALL CRAFT ADVISORY OR GALE WARNING SUNDAY NIGHT INTO MONDAY NIGHT. SKOWRONSKI/KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:30 AM CDT | Small Craft Advisory | GRB | 7 hr |
Nearby
Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.